Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 428, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2011, 6:21 PM CDT for Pushmataha County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 21, 2011, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -566 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS54 KTSA 212321
SVRTSA
OKC127-220000-
/O.NEW.KTSA.SV.W.0428.110621T2321Z-110622T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 700 PM CDT
* AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
PUSHMATAHA COUNTY...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...
* THE A SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3420 9521 3430 9522 3434 9504 3425 9504
3424 9506 3424 9514 3419 9515
TIME...MOT...LOC 2322Z 271DEG 14KT 3424 9516
$$1 follow-up statement
004
WWUS54 KTSA 212351
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT TUE JUN 21 2011
OKC127-220002-
/O.EXP.KTSA.SV.W.0428.000000T0000Z-110622T0000Z/
PUSHMATAHA OK-
651 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY
EXPIRES AT 700 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3420 9521 3430 9522 3434 9504 3425 9504
3424 9506 3424 9514 3419 9515
TIME...MOT...LOC 2352Z 271DEG 14KT 3425 9502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 3:01 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 301 PM CDT TUE JUN 21 2011 .DISCUSSION... A NEARLY STATIONARY SFC BOUNDARY WAS LOCATED ACROSS SE OK AND NW AR THIS AFTERNOON...AS NOTED BY CU FIELD AND SURFACE DEW POINT DIFFERENCES. WILL PLAN ON KEEPING LOW POPS IN THOSE AREAS FOR TONIGHT AS ISOLATED TO WIDELY SCATTERED CONVECTION IN THE VICINITY OF THE BOUNDARY ISNT OUT OF THE QUESTION. OTHERWISE MUCH LOWER DEW POINT AIR AND COOLER TEMPERATURES HAVE FILTERED OVER THE AREA ON BREEZY...BUT DRY SOUTHWESTERLY WINDS. THE AFOREMENTIONED SURFACE BOUNDARY WILL BEGIN TO MOVE BACK NORTH...ALONG WITH MOISTURE ASSOCIATED WITH IT. UPPER FLOW PATTERN BECOMES MORE NORTHWESTERLY WITH TIME...SO THIS AND THE PROXIMITY OF THE SURFACE BOUNDARY WILL LEAD TO INCREASED OVERNIGHT MCS POTENTIAL LATER IN THE WEEK AND INTO THE WEEKEND. WILL KEEP HIGHEST POPS CONFINED TO NE OK AND NW AR AT THIS TIME. UPPER RIDGE BEGINS TO BUILD BACK INTO THE SRN PLAINS BY THE BEGINNING OF NEXT WEEK. MEDIUM RANGE MODELS INDICATE THE RIDGE TO STRENGTHEN WITH TIME...WHICH WILL LIKELY MARK A RETURN TO HOT WEATHER AND MINIMAL RAIN CHANCES BY THE END OF THE FORECAST CYCLE AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 93 68 93 / 10 10 0 20 FSM 65 95 69 94 / 30 10 0 20 MLC 66 95 69 94 / 20 10 10 20 BVO 59 92 63 93 / 10 10 0 30 FYV 59 88 61 88 / 20 10 0 20 BYV 61 88 62 89 / 20 10 0 20 MKO 64 92 68 92 / 10 10 0 20 MIO 62 89 61 92 / 10 10 0 20 F10 65 94 69 93 / 10 10 10 20 HHW 67 94 70 94 / 30 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....23
Hazardous weather outlook, Jun 21, 4:40 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 440 PM CDT TUE JUN 21 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CDT TUE JUN 21 2011 ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING SOUTHEAST OK AND WEST CENTRAL AR... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...LATE THIS AFTERNOON OR EARLY EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 5 PM. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 5 PM. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 5 PM. DISCUSSION... A STALLED FRONTAL BOUNDARY STRETCHES FROM JUST TO THE EAST AND SOUTH OF FORT SMITH AND TRAILS BACK TO THE SOUTHWEST TO NEAR DURANT OKLAHOMA. SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF THE BOUNDARY OVER WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA LATER ON THIS AFTERNOON. ISOLATED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. AN ISOLATED TORNADO IS POSSIBLE IF A STORM CAN ACQUIRE SUPERCELL CHARACTERISTICS...ESPECIALLY DOWN NEAR THE RED RIVER WHERE RICH LOW LEVEL MOISTURE IS PRESENT. LOCALLY HEAVY RAINFALL IS POSSIBLE...HOWEVER FLOODING ISSUES ARE NOT EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE STALLED BOUNDARY WILL RETREAT NORTH AS A WARM FRONT WEDNESDAY NIGHT AND WILL BRING A CHANCE FOR THUNDERSTORMS. A NORTHWEST FLOW PATTERN ALOFT WILL SET UP FOR LATE IN THE WEEK AND WEEKEND. NUMEROUS ROUNDS OF THUNDERSTORMS ARE EXPECTED...AS COMPLEXES FORM TO OUR NORTHWEST AND MOVE ACROSS THE REGION. DAMAGING WINDS WOULD BE THE PRIMARY THREAT. HEAT INDICES WILL BEGIN TO CLIMB TO NEAR OR ABOVE 100 DEGREES BY EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 21, 5:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM TSTM WND GST BLUEJACKET 36.80N 95.07W
06/21/2011 E65 MPH CRAIG OK EMERGENCY MNGR
ESTIMATED WIND GUST OF 65 MPH WITH 6 TO 12 INCH DIAMETER
TREE LIMBS BROKEN/DOWNED. 1 POWER POLE BROKEN AND 1 HOME
STRUCK BY LIGHTNING.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 96 min |
| Jun 20, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 20, 9:18 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 42 min |
| Jun 20, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 55 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 54 min |
| Jun 20, 10:03 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 42 min |
| Jun 20, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 81 min |
| Jun 20, 10:22 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 23 min |
| Jun 20, 10:39 PM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Jun 20, 10:44 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 31 min |
| Jun 20, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 71 min |
| Jun 20, 11:05 PM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| Jun 20, 11:13 PM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| Jun 20, 11:32 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Nowata, Ottawa and 3 more | 73 min |
| Jun 20, 11:40 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jun 20, 11:57 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 33 min |
| Jun 21, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 41 min |
| Jun 21, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 66 min |
| Jun 21, 12:49 AM CDT | Special Weather Statement | TSA | Craig | 26 min |
| Jun 21, 1:03 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.